# SDR 2012FA0000805

- Difficulty date: December 7, 2012
- Submitted: December 7, 2012
- Operation: General aviation
- Aircraft: N933A
- Make and model: Beech F33A
- Aircraft serial: CE1568
- Aircraft time: 1,818 hours
- Engine: Cont IO520*
- Engine time: 1,818 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Lifter
- Part number: 658077658088
- Condition: Spalled
- Location: Engine
- Part time: 1,818 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SMALL METALLIC PARTICLES NOTED IN OIL FILTER.  SHARP EDGES, NOTED ON PARTICLES UNDER MAGNIFIED VISUAL INSPECTION, INDICATED POSSIBILITY OF LIFTER FACE SPALLING.  REMOVED SAMPLE LIFTER AND NOTED SPALLING ACROSS FACE.  R & R ALL LIFTERS IN ENGINE AND INSPECTED CAM IAW SID 05-1. ENGINE WAS O/H 6 YEARS /300 HOURS AGO.  IAW LOG ENTRY, LIFTERS WERE RECONDITIONED AND RE-INSTALLED.  SUGGEST CLOSE INSPECTION OF LIFTERS (IAW SID 05-1) WHEN METAL, EVEN SMALL AMOUNTS, IS PRESENT IN OIL FILTER. POOR QUALITY LIFTERS HAVE BEEN A PROBLEM IN RECENT YEARS.
